MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ4 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX STB INS SZ4 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-142
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Fatigue (1849); Unspecified Infection (1930); Pain (1994); Rash (2033); Synovitis (2094); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Spoke with patient on phone today (b)(6) 2022.Patient states his primary was done in (b)(6) , in on (b)(6) 2022 with depuy implants.He has now had a revision on (b)(6) 2022.He states the tray was tilted and prior to the revision, he had pain and difficulty walking.Part/lot provided of the femoral and insert are below.He did not have any information regarding the tray.He then requested compensation and his information has been forwarded to legal (see (b)(4) legal notification).He was also provided the contact information of the legal paralegal.He has no further needs at this time.Doi: (b)(6) 2019; dor: (b)(6) 2022; unknown side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation and medical records were received.On (b)(6)2019 the patient had a right total knee arthroplasty to address osteoarthritis in the right knee.Depuy components were implanted during this procedure, including depuy cement x2, and depuy patella.(b)(6)2021 patient is post motor vehicle accident with low back pain that starts on the left, radiates to the right, and down the right leg and weakness in the right leg.On (b)(6)2022 the patient had a right revision to address a loose tibial component (no interface provided) preoperative diagnosis included pain and effusion.The final diagnosis included reactive synovial hyperplasia.During the procedure, the surgeon observed extensive scarring and thickening of the synovium.The femoral component was found to be well fixed to the bone and retained.The tibial component was found to be grossly loose and collapsed into varus and posterior slope.(no interface provided) there was significant synovitis surrounding the patellar component.The patella component was well fixed to the bone and retained.The poly was removed without any allegation of deficiency.Once the tibial component had been removed there was evidence of fractured and subsided tibial metaphyseal bone as well as fractured cement mantle in the proximal tibia, ¿likely caused by the loose component¿.Depuy components were implanted during this procedure, including depuy cement x3.Prior to this surgery, the patient¿s inflammatory markers were negative for infection.During the surgery, cultures were taken and one culture did return positive for mssa.The patient was then treated with continuing oral antibiotics.Please code for infection.The patient had multiple heart exams/catheterizations, etc that were not related to the knee.
 
Event or Problem Description
Medical records (b)(6) 2020, patient reports having a rash lateral aspect of the right knee for about two months.Medical records (b)(6) 2021 patient presents with right knee pain and swelling.Medical records (b)(6) 2021 patient reports feeling weak.The patient had a previous aspiration on the right knee to address right knee effusion.(no date provided for when aspiration was done) medical records (b)(6) 2021, patient reports that the previous cortisone injection was helpful for right knee pain.(no date provided for when the injection was done).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative

Brand Name
SIG RP AOX STB INS SZ4 12.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork IN
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15311832
Report Number1818910-2022-16827
Device Sequence Number11411878
Product Code NJL
UDI-Device Identifier10603295076599
UDI-Public10603295076599
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1961-92-142
Device Catalogue Number196192142
Device Lot Number8457974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer08/30/2022
10/28/2022
12/02/2022
12/22/2022
01/27/2023
03/09/2023
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/01/2022
11/22/2022
12/19/2022
12/23/2022
02/13/2023
03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM TIBIAL TRAY SZ5; MBT CEM TIBIAL TRAY SZ5; PFCSIGMA 3POST RDDOME PAT 41MM; PFCSIGMA 3POST RDDOME PAT 41MM; SIG RP AOX STB INS SZ4 12.5; SIGMA PS CEM FEM SZ4 R; SIGMA PS CEM FEM SZ4 R; SMARTSET HV BONE CEMENT 40G; SMARTSET HV BONE CEMENT 40G; SMARTSET HV BONE CEMENT 40G; SMARTSET HV BONE CEMENT 40G; UNKNOWN KNEE IMPLANT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown